MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CARBOFLO VASCULAR GRAFTS; EPTFE VASCULAR GRAFT

BARD PERIPHERAL VASCULAR, INC. CARBOFLO VASCULAR GRAFTS; EPTFE VASCULAR GRAFT
Catalog Number F5006TWSC
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/17/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device, no medical records, or no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an intraoperative procedure, an alleged tear in the vascular graft was identified upon removal of the beading.The health care provider removed the torn segment and completed the procedure with the vascular graft.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only event reported to date for this lot number and failure mode.Visual inspection: a segment of the graft was returned with the product packaging and label.The graft segment had two blue lines running longitudinally and had carbon lining, which identified the product as a bard graft.The segment measured 4.1cm in length at its longest point.The beading was missing along entire returned length.It appeared that one end of the returned graft was cut.The other end appeared to be torn.There was a tear along the beading track of the returned segment.Medical records review: medical records were not provided for review.Image/photo review: images/photos were not provided for review.Conclusion: the investigation was confirmed for torn material, as the returned segment had a tear along the beading track.It was unknown if procedural issues contributed to the reported event.Based on the available information, the definitive root cause was unknown.Labeling review: the current ifu states: precautions: when removing the external spiral support (beading) of the graft, the beading must be removed slowly and at a 90° angle to the graft.Rapid unwinding and /or removal at less than a 90° angle may result in graft damage.Do not use surgical blades or sharp, pointed instruments to remove the beading as this may damage the graft wall.If damage occurs, that segment of the graft should not be used.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
CARBOFLO VASCULAR GRAFTS
Common Device Name
EPTFE VASCULAR GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6173561
Report Number2020394-2016-01173
Device Sequence Number378197
Product Code DYF
UDI-Device Identifier00801741021558
UDI-Public(01)00801741021558(17)201208(10)VTZL0360
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K004012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2020
Device Catalogue NumberF5006TWSC
Device Lot NumberVTZL0360
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/14/2016
Supplement Report FDA Received Date02/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1